Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Feel so awful I can't stand it anymore

Posted by polarbear206 on January 15, 2003, at 10:01:28

In reply to Re: Feel so awful I can't stand it anymore Peter, posted by Ritch on January 14, 2003, at 22:42:54

> > > Peter, it sounds like pursuing the "depressive-anxiety" angle might be a good idea to me, IMO, especially if you haven't had any clearcut hypomanias. SSRI's sound bad because of the recurring substance abuse associated with them. Adderall can aggravate anxiety. The TCA idea might be a good one (with Klonopin). FWIW, desipramine has a history of *reducing* alcohol cravings for some (also helps ADD). ---Mitch
> > > Thanks Mitch, I agree. My pdoc doesn't, but I do. I'll probably leave him and go to someone who does. BTW-is desipramine better than imipramine or the other TCA'a (don't know much about them? And are TCA's better than effexor, since it also affects Serotonin AND NE?
> > Thanks,
> > Peter
> >
>
> Peter, I brought up desipramine specifically because it has been used with *some* success to reduce alcohol and cocaine cravings. There were some studies done many years back. Also, I tried it at just 10mg/day and had a very good anti-ADD response to it. I'm just med sensitive and I couldn't tolerate the blurred vision and mild tachycardia I got with it. However, you seem to be able to tolerate quite a bit of Adderall, so I thought it might be worth mentioning. I believe that it is generally contraindicated to take a stimulant and a TCA simultaneously, so you would have to ditch the Adderall and switch to the TCA for ADD problems. It just seems like (based on what you have reported), that serotonergic meds seem to aggravate your substance abuse problems. Desipramine doesn't have much serotonergic activity at all-it's mostly NE. You might ask your doc about that new one-Straterra. You *can* take a stimulant with that med from what I read in the drug monograph (in that case Ritalin was mentioned). There is another med that you might consider-odansentron (Zofran). There have been some recent reports about it reducing social anxiety and also *reducing* alcohol cravings as well.----Mitch


Peter,

I'm glad your going the tricyclic route. Pamelor is probably the best one to try first in your situation. Just hang in there with the initial side effects. They will subside over time. I think it will really help you with your anxiety. PLEASE keep us up to date.

Be well soon!

Laura.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:polarbear206 thread:135759
URL: http://www.dr-bob.org/babble/20030113/msgs/135943.html